MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was used in the distal common bile duct for an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, it was noticed that the tip of the catheter was kinked.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.Block h10: investigation result: the returned extractor pro xl retrieval balloon was analyzed, and a visual examination of device found that the balloon and the catheter of device had no damages.Microscopic inspection found the tip of the balloon was bent.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of the balloon tip bent was confirmed.It is possible that factors encountered during the procedure may have caused the balloon tip to bend, such as excess force during device unpacking or during insertion through the scope.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17283644
Report Number3005099803-2023-03627
Device Sequence Number20387029
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberM00547110
Device Catalogue Number4711
Device Lot Number0029484114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown